MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF2513C145E
Medical Device Problem Codes Leak/Splash (1354); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii bifurcated stent graft was implanted for the treatment of a 56mm abdominal aortic aneurysm with a short neck.It was reported during the index procedure that the left renal artery was stented pre graft placement and the angle of the renal artery changed dramatically.The physician then elected to land the graft infra renal.The main body and contralateral limb were implanted successfully.The final angiogram showed a proximal type ia endoleak.Ballooning was performed but the type ia endoleak persisted.The physician attempted to implant heli-fx endoanchors to treat the endoleak and noted that the applier sounded really slow and different than normal.During the second stage of deployment, the applier did not fully release all the way and clicked at the end of deployment.The physician tried to pull the applier back but it was stuck on the endoanchor.Once it was released, six additional endoanchors were then placed, but the applier still continued to sound slow.A final angiogram was performed and the type ia endoleak remained.Ballooning was carried out but the physician decided to finish the procedure and will monitor the patient.As per the physician, the cause of the remaining proximal endoleak is due to the heli-fx applier pulling the graft off the aortic neck when the endoanchor was not released.No additional clinical sequalae was provided and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was reported that the the cause of the initial type ia endoleak was due to patient's anatomy and the implantation of a renal stent pre-procedure.The endoleak resolved before implanting the endoanchors, however a proximal endoleak was observed again after endoanchor deployment.There was no flashing lights noted during deployment.It was stated that the sounds was noticeably different, but the cause is unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14684847
Report Number9612164-2022-02234
Device Sequence Number5538837
Product Code MIH
UDI-Device Identifier00613994991232
UDI-Public00613994991232
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberETBF2513C145E
Device Catalogue NumberETBF2513C145E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/06/2022
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale